Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Mating the Basilica with a Siegel disk

Author: Jonguk Yang
Journal: Conform. Geom. Dyn. 19 (2015), 258-297
MSC (2010): Primary 37F10, 37F45, 37F50; Secondary 37F25, 37F30
Published electronically: November 19, 2015
MathSciNet review: 3425192
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f_{\mathbf {S}}$ be a quadratic polynomial with a fixed Siegel disc of bounded type. Using an adaptation of complex a priori bounds for critical circle maps, we prove that $ f_{\mathbf {S}}$ is conformally mateable with the basilica polynomial $ f_{\mathbf {B}}(z):= z^2-1$.

References [Enhancements On Off] (What's this?)

  • [AY] Magnus Aspenberg and Michael Yampolsky, Mating non-renormalizable quadratic polynomials, Comm. Math. Phys. 287 (2009), no. 1, 1-40. MR 2480740 (2009k:37098),
  • [BF] B. Branner, N. Fagella, Quasiconformal Surgery in Holomorphic Dynamics, Cam. Stud. in Adv. Math. (2014).
  • [Do] Adrien Douady, Systèmes dynamiques holomorphes, Bourbaki seminar, Vol. 1982/83, Astérisque, vol. 105, Soc. Math. France, Paris, 1983, pp. 39-63 (French). MR 728980 (85h:58090)
  • [DH] A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes I and II, Pub. math. d'Orsay 84-02 et 85-05, (1984/1985).
  • [Du] D. Dudko, Mating with Laminations, arXiv:1112.4780.
  • [Ha] Peter Haïssinsky, Chirurgie parabolique, C. R. Acad. Sci. Paris Sér. I Math. 327 (1998), no. 2, 195-198. MR 1645124 (99i:58127),
  • [Lu] Jiaqi Luo, Combinatorics and holomorphic dynamics: Captures, matings, Newton's method, ProQuest LLC, Ann Arbor, MI, 1995. Thesis (Ph.D.)-Cornell University. MR 2691795
  • [M1] John Milnor, Dynamics in one complex variable, 3rd ed., Annals of Mathematics Studies, vol. 160, Princeton University Press, Princeton, NJ, 2006. MR 2193309 (2006g:37070)
  • [M2] John Milnor, Periodic orbits, externals rays and the Mandelbrot set: an expository account, Astérisque 261 (2000), xiii, 277-333. Géométrie complexe et systèmes dynamiques (Orsay, 1995). MR 1755445 (2002e:37067)
  • [Mc] Curtis T. McMullen, Complex dynamics and renormalization, Annals of Mathematics Studies, vol. 135, Princeton University Press, Princeton, NJ, 1994. MR 1312365 (96b:58097)
  • [P] Carsten Lunde Petersen, Local connectivity of some Julia sets containing a circle with an irrational rotation, Acta Math. 177 (1996), no. 2, 163-224. MR 1440932 (98h:58164),
  • [Re] M. Rees, Realization of matings of polynomials as rational maps of degree two, Manuscript, (1986).
  • [Tan] Lei Tan, Matings of quadratic polynomials, Ergodic Theory Dynam. Systems 12 (1992), no. 3, 589-620. MR 1182664 (93h:58129),
  • [S] Carl Ludwig Siegel, Iteration of analytic functions, Ann. of Math. (2) 43 (1942), 607-612. MR 0007044 (4,76c)
  • [Shi] Mitsuhiro Shishikura, On a theorem of M. Rees for matings of polynomials, The Mandelbrot set, theme and variations, London Math. Soc. Lecture Note Ser., vol. 274, Cambridge Univ. Press, Cambridge, 2000, pp. 289-305. MR 1765095 (2002d:37072)
  • [Sw] Grzegorz Światek, Rational rotation numbers for maps of the circle, Comm. Math. Phys. 119 (1988), no. 1, 109-128. MR 968483 (90h:58077)
  • [Y1] Michael Yampolsky, Complex bounds for renormalization of critical circle maps, Ergodic Theory Dynam. Systems 19 (1999), no. 1, 227-257. MR 1677153 (2000d:37053),
  • [Y2] Michael Yampolsky, Siegel disks and renormalization fixed points, Holomorphic dynamics and renormalization, Fields Inst. Commun., vol. 53, Amer. Math. Soc., Providence, RI, 2008, pp. 377-393. MR 2477430 (2009k:37107)
  • [YZ] Michael Yampolsky and Saeed Zakeri, Mating Siegel quadratic polynomials, J. Amer. Math. Soc. 14 (2001), no. 1, 25-78 (electronic). MR 1800348 (2001k:37064),

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 37F10, 37F45, 37F50, 37F25, 37F30

Retrieve articles in all journals with MSC (2010): 37F10, 37F45, 37F50, 37F25, 37F30

Additional Information

Jonguk Yang
Affiliation: Department of Mathematics, University of Toronto, 100 St. George St., Toronto ON M5S 3G3, Canada

Received by editor(s): November 20, 2014
Received by editor(s) in revised form: June 3, 2015, July 26, 2015, and September 10, 2015
Published electronically: November 19, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society